The N-Widths of Spaces of Holomorphic Functions on Bounded Symmetric Domains of Tube Type

Hongming Ding, Kenneth I. Gross, Donald Richards

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Let D be a bounded symmetric domain of tube type and Σ be the Shilov boundary of D. Denote by H2(D) and A2(D) the Hardy and Bergman spaces, respectively, of holomorphic functions on D; and let B(H2(D)) and B(A2(D)) denote the closed unit balls in these spaces. For an integer l≥0 we define the notion Rlf of the lth radial derivative of a holomorphic function f on D, and we prove the following results: Let 0<ρ<1. Denote by W the class of holomorphic functions f on D for which Rlf∈B(H2(D)) and set X=C(ρΣ). Then we show that the linear and Gelfand N-widths of W in X coincide, and we compute the exact value. We do the same for the case in which W is the class of holomorphic functions f for which Rlf∈B(A2(D)), and X=C(ρΣ). Next, let X=Lp(ρΣ) (respectively, Lp(ρD)) for 1≤p≤∞, and let W be a class of holomorphic functions f on D for which Rlf∈B(Hp(D)) (respectively, B(Ap(D))). We show that the Kolmogorov, linear, Gelfand, and Bernstein N-widths all coincide, we calculate the exact value, and we identify optimal subspaces or optimal linear operators. These results extend work of Yu. A. Farkov (1993, J. Approx. Theory75, 183-197) and K. Yu. Osipenko (1995, J. Approx. Theory82, 135-155), and initiate the study of N-widths of spaces of holomorphic functions on bounded symmetric domains.

Original languageEnglish (US)
Pages (from-to)121-141
Number of pages21
JournalJournal of Approximation Theory
Volume104
Issue number1
DOIs
StatePublished - May 1 2000

Fingerprint

Bounded Symmetric Domain
Analytic function
Tube
Denote
Shilov Boundary
Bergman Space
Hardy Space
Unit ball
Linear Operator
Subspace
Derivatives
Calculate
Derivative
Closed
Integer
Class

All Science Journal Classification (ASJC) codes

  • Analysis
  • Numerical Analysis
  • Mathematics(all)
  • Applied Mathematics

Cite this

@article{2e8b2ade8a6048439c696382b815b39d,
title = "The N-Widths of Spaces of Holomorphic Functions on Bounded Symmetric Domains of Tube Type",
abstract = "Let D be a bounded symmetric domain of tube type and Σ be the Shilov boundary of D. Denote by H2(D) and A2(D) the Hardy and Bergman spaces, respectively, of holomorphic functions on D; and let B(H2(D)) and B(A2(D)) denote the closed unit balls in these spaces. For an integer l≥0 we define the notion Rlf of the lth radial derivative of a holomorphic function f on D, and we prove the following results: Let 0<ρ<1. Denote by W the class of holomorphic functions f on D for which Rlf∈B(H2(D)) and set X=C(ρΣ). Then we show that the linear and Gelfand N-widths of W in X coincide, and we compute the exact value. We do the same for the case in which W is the class of holomorphic functions f for which Rlf∈B(A2(D)), and X=C(ρΣ). Next, let X=Lp(ρΣ) (respectively, Lp(ρD)) for 1≤p≤∞, and let W be a class of holomorphic functions f on D for which Rlf∈B(Hp(D)) (respectively, B(Ap(D))). We show that the Kolmogorov, linear, Gelfand, and Bernstein N-widths all coincide, we calculate the exact value, and we identify optimal subspaces or optimal linear operators. These results extend work of Yu. A. Farkov (1993, J. Approx. Theory75, 183-197) and K. Yu. Osipenko (1995, J. Approx. Theory82, 135-155), and initiate the study of N-widths of spaces of holomorphic functions on bounded symmetric domains.",
author = "Hongming Ding and Gross, {Kenneth I.} and Donald Richards",
year = "2000",
month = "5",
day = "1",
doi = "10.1006/jath.1999.3445",
language = "English (US)",
volume = "104",
pages = "121--141",
journal = "Journal of Approximation Theory",
issn = "0021-9045",
publisher = "Academic Press Inc.",
number = "1",

}

The N-Widths of Spaces of Holomorphic Functions on Bounded Symmetric Domains of Tube Type. / Ding, Hongming; Gross, Kenneth I.; Richards, Donald.

In: Journal of Approximation Theory, Vol. 104, No. 1, 01.05.2000, p. 121-141.

Research output: Contribution to journalArticle

TY - JOUR

T1 - The N-Widths of Spaces of Holomorphic Functions on Bounded Symmetric Domains of Tube Type

AU - Ding, Hongming

AU - Gross, Kenneth I.

AU - Richards, Donald

PY - 2000/5/1

Y1 - 2000/5/1

N2 - Let D be a bounded symmetric domain of tube type and Σ be the Shilov boundary of D. Denote by H2(D) and A2(D) the Hardy and Bergman spaces, respectively, of holomorphic functions on D; and let B(H2(D)) and B(A2(D)) denote the closed unit balls in these spaces. For an integer l≥0 we define the notion Rlf of the lth radial derivative of a holomorphic function f on D, and we prove the following results: Let 0<ρ<1. Denote by W the class of holomorphic functions f on D for which Rlf∈B(H2(D)) and set X=C(ρΣ). Then we show that the linear and Gelfand N-widths of W in X coincide, and we compute the exact value. We do the same for the case in which W is the class of holomorphic functions f for which Rlf∈B(A2(D)), and X=C(ρΣ). Next, let X=Lp(ρΣ) (respectively, Lp(ρD)) for 1≤p≤∞, and let W be a class of holomorphic functions f on D for which Rlf∈B(Hp(D)) (respectively, B(Ap(D))). We show that the Kolmogorov, linear, Gelfand, and Bernstein N-widths all coincide, we calculate the exact value, and we identify optimal subspaces or optimal linear operators. These results extend work of Yu. A. Farkov (1993, J. Approx. Theory75, 183-197) and K. Yu. Osipenko (1995, J. Approx. Theory82, 135-155), and initiate the study of N-widths of spaces of holomorphic functions on bounded symmetric domains.

AB - Let D be a bounded symmetric domain of tube type and Σ be the Shilov boundary of D. Denote by H2(D) and A2(D) the Hardy and Bergman spaces, respectively, of holomorphic functions on D; and let B(H2(D)) and B(A2(D)) denote the closed unit balls in these spaces. For an integer l≥0 we define the notion Rlf of the lth radial derivative of a holomorphic function f on D, and we prove the following results: Let 0<ρ<1. Denote by W the class of holomorphic functions f on D for which Rlf∈B(H2(D)) and set X=C(ρΣ). Then we show that the linear and Gelfand N-widths of W in X coincide, and we compute the exact value. We do the same for the case in which W is the class of holomorphic functions f for which Rlf∈B(A2(D)), and X=C(ρΣ). Next, let X=Lp(ρΣ) (respectively, Lp(ρD)) for 1≤p≤∞, and let W be a class of holomorphic functions f on D for which Rlf∈B(Hp(D)) (respectively, B(Ap(D))). We show that the Kolmogorov, linear, Gelfand, and Bernstein N-widths all coincide, we calculate the exact value, and we identify optimal subspaces or optimal linear operators. These results extend work of Yu. A. Farkov (1993, J. Approx. Theory75, 183-197) and K. Yu. Osipenko (1995, J. Approx. Theory82, 135-155), and initiate the study of N-widths of spaces of holomorphic functions on bounded symmetric domains.

UR - http://www.scopus.com/inward/record.url?scp=0009581091&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0009581091&partnerID=8YFLogxK

U2 - 10.1006/jath.1999.3445

DO - 10.1006/jath.1999.3445

M3 - Article

AN - SCOPUS:0009581091

VL - 104

SP - 121

EP - 141

JO - Journal of Approximation Theory

JF - Journal of Approximation Theory

SN - 0021-9045

IS - 1

ER -